Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Positive scalar curvature of totally nonspin manifolds


Author: Stanley Chang
Journal: Proc. Amer. Math. Soc. 138 (2010), 1621-1632
MSC (2010): Primary 32Q10
Published electronically: December 16, 2009
MathSciNet review: 2587446
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we address the issue of positive scalar curvature on oriented nonspin compact manifolds whose universal cover is also nonspin. We provide a conjecture for an obstruction to such curvature in this venue that takes into account all the data known to date. The conjecture is proved for a wide class of closed manifolds based on their fundamental group structure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 32Q10

Retrieve articles in all journals with MSC (2010): 32Q10


Additional Information

Stanley Chang
Affiliation: Department of Mathematics, Wellesley College, Wellesley, Massachusetts 02481
Email: schang@wellesley.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-09-09483-0
PII: S 0002-9939(09)09483-0
Keywords: Nonspin manifolds, proper classifying spaces, positive scalar curvature
Received by editor(s): April 9, 2007
Received by editor(s) in revised form: January 8, 2008
Published electronically: December 16, 2009
Additional Notes: This research was partially supported by NSF Grant DMS-9971657
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.